Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Orders of the torsion of points of curves of genus 1

  • 13 Accesses

  • 2 Citations

Abstract

Let K be an algebraic number field of degree n; let be the number of divisor classes of the field K; y: v2=u4+au2+B is the Jacobian curve over\(K; B\left( {a^2 - 48} \right) = c^2 \prod\limits_{i - 1}^N {q_i } \) where C is an integral divisor, q1, ..., qN are distinct prime divisors. One proves that there exists an effectively computable constant c=c(n, h(K), N), such that the order m of the torsion of any primitive K-point on

is bounded by it: m⩽C.

This is a preview of subscription content, log in to check access.

Literature cited

  1. 1.

    E. Galois, Works [Russian translation], Moscow-Leningrad (1936).

  2. 2.

    V. A. Dem'yanenko, “The torsion of analytic curves,” Izv. Akad. Nauk SSSR, Ser. Mat.,35, 280–307 (1971).

  3. 3.

    B. Mazur, “Rational points on modular curves,” in: Lect. Notes Math.,601, 107–148. Springer-Verlag, Berlin (1977).

Download references

Additional information

Translated from Zapiski Nauchnykh Seminarov Leningradskogo Otdeleniya Matematicheskogo Instituta im. V. A. Steklova, AN SSSR, Vol. 82, pp. 5–28, 1979.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Dem'yanenko, V.A. Orders of the torsion of points of curves of genus 1. J Math Sci 18, 843–861 (1982). https://doi.org/10.1007/BF01763959

Download citation